Opuscula Math. 37, no. 6 (2017), 875-886

Opuscula Mathematica

On the structure of compact graphs

Reza Nikandish
Farzad Shaveisi

Abstract. A simple graph \(G\) is called a compact graph if \(G\) contains no isolated vertices and for each pair \(x\), \(y\) of non-adjacent vertices of \(G\), there is a vertex \(z\) with \(N(x)\cup N(y)\subseteq N(z)\), where \(N(v)\) is the neighborhood of \(v\), for every vertex \(v\) of \(G\). In this paper, compact graphs with sufficient number of edges are studied. Also, it is proved that every regular compact graph is strongly regular. Some results about cycles in compact graphs are proved, too. Among other results, it is proved that if the ascending chain condition holds for the set of neighbors of a compact graph \(G\), then the descending chain condition holds for the set of neighbors of \(G\).

Keywords: compact graph, vertex degree, cycle, neighborhood.

Mathematics Subject Classification: 05C07, 05C38, 68R10.

Full text (pdf)

  1. G. Aalipour, S. Akbari, R. Nikandish, M.J. Nikmehr, F. Shaveisi, On the coloring of the annihilating-ideal graph of a commutative ring, Discrete. Math. 312 (2012), 2620-2626.
  2. L.W. Beineke, B.J. Wilson, Selected Topics in Graph Theory, Academic Press Inc., London, 1978.
  3. J.A. Bondy, U.S.R. Murty, Graph Theory, Graduate Texts in Mathematics, vol. 244, Springer, New York, 2008.
  4. C. Godsil, G. Royle, Algebraic Graph Theory, New York, Springer-Verlag, 2001.
  5. R. Halaš, M. Jukl, On Beck's coloring of posets, Discrete Math. 309 (2009), 4584-4589.
  6. R. Halaš, H. Länger, The zero-divisor graph of a qoset, Order 27 (2010), 343-351.
  7. D.C. Lu, T.S. Wu, The zero-divisor graphs of posets and an application to semigroups, Graphs and Combin. 26 (2010), 793-804.
  8. T.S. Wu, D.C. Lu, Sub-semigroups of determined by the zero-divisor graph, Discrete Math. 308 (2008), 5122-5135.
  • Reza Nikandish
  • Department of Basic Sciences, Jundi-Shapur University of Technology, P.O. Box 64615-334, Dezful, Iran
  • Farzad Shaveisi
  • Department of Mathematics, Faculty of Sciences, Razi University, P.O. Box 67149-67346, Kermanshah, Iran
  • Communicated by Mirko Horňák.
  • Received: 2016-05-25.
  • Accepted: 2017-02-15.
  • Published online: 2017-09-28.
Opuscula Mathematica - cover

Cite this article as:
Reza Nikandish, Farzad Shaveisi, On the structure of compact graphs, Opuscula Math. 37, no. 6 (2017), 875-886, http://dx.doi.org/10.7494/OpMath.2017.37.6.875

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.